Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 3, 2022, 12:46 PM CDT for Saint Landry Parish, Louisiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 12:46 PM CDT (17:46 UTC)
- Expired
- Aug 3, 2022, 2:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WGUS54 KLCH 031746
FFWLCH
LAC097-031945-
/O.NEW.KLCH.FF.W.0021.220803T1746Z-220803T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1246 PM CDT Wed Aug 3 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central St. Landry Parish in central Louisiana...
* Until 245 PM CDT.
* At 1246 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lebeau and Big Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3082 9191 3066 9193 3060 9201 3071 9206
3082 9204
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
909
WGUS74 KLCH 031941
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
241 PM CDT Wed Aug 3 2022
LAC097-031951-
/O.EXP.KLCH.FF.W.0021.000000T0000Z-220803T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry LA-
241 PM CDT Wed Aug 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM CDT THIS AFTERNOON FOR
NORTH CENTRAL ST. LANDRY PARISH...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3082 9191 3066 9193 3060 9201 3071 9206
3082 9204
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:10 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 3, 12:10 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1210 PM CDT Wed Aug 3 2022 .DISCUSSION... Wx map shows seasonal Bermuda high pressure ridge across the Northern Gulf of Mexico. Radar showing large area of showers and thunderstorms across East Central and South Central Louisiana, with a Flash Flood Warning out for SE Avoyelles and E St. Landry through 2:45 PM, and Iberia/Lafayette/St. Martin Parishes through 2 PM. Some of the merging thunderstorms/outflow collisions will produce locally heavy rains that may prompt further warnings later this afternoon. Bumped up the PoPs to 70-90% for this region. Further west across West Central Louisiana/Southwest Louisiana, believe the 30-60% looks good with the main showers and thunderstorm initiation expected this afternoon. For Southeast Texas, will leave the 10-20%, but for the most part, expected to only receive isolated showers at best. 08/DML && .AVIATION... For the 08/03/2022 1800 UTC TAF package. For the TSRA across C and SC LA, continued the TEMPO group through 22z for TSRA and MVFR visibility/ceilings. With lower PoPs at LCH, left only VCTS, and even lower PoPs at BPT, no VCSH/VCTS needed at this time. South winds around 10-12 kts with gusts to 20 kts expected, with higher gusts near the thunderstorms. 08/DML && .PREV DISCUSSION... /issued 628 AM CDT Wed Aug 3 2022/ DISCUSSION... For the 08/03/2022 1200 UTC TAF package. AVIATION... Some low clouds and patchy fog have developed over central Louisiana and this is affecting the KAEX terminal with the possibility of IFR/MVFR conditions until about 03/14Z. A cluster of nocturnal showers and thunderstorms are noted over Vermilion Bay. Some of this activity may build up toward KARA and will have VCSH to start out the forecast for that site. For today, numerous showers and thunderstorms are expected east of a KAEX to KLCH line. Therefore, KARA and KLFT should have the highest probability of seeing thunderstorms, especially after 03/18Z. Away from the storms, VFR conditions will prevail. Rua PREV DISCUSSION... /issued 415 AM CDT Wed Aug 3 2022/ SHORT TERM [Today through Friday]... The forecast during this period will be influenced by what a mid level low/inverted trough feature located around the middle Gulf coast/southeast Louisiana area currently. The inverted trough is expected to become more well defined and move gradually westward and into south central Louisiana on Thursday and southwest Louisiana/southeast Texas on Friday. Nocturnal shower activity is currently occurring off the south central Louisiana coast. This is where the better moisture is located and should be a foretelling of where the higher rain chances will be later on the morning into the afternoon and that is over south central Louisiana and northward between the I-49 corridor to the Atchafalaya Basin. Pops will gradually lower as you head to the west. Upper level ridging is noted to mainly hold over southeast Texas, so that area will see limited convection and hotter conditions. As the inverted trough moves into south central Louisiana on Thursday, numerous showers and storms can be expected east of a Leesville to Lake Charles line anytime during the day, and activity west of there gradually increasing in the afternoon. Then on Friday the convective activity will be concentrated more into southwest Louisiana and southeast Texas, with convection beginning early in the day. PWAT will be over 2.25 inches at times with the inverted trough and with favorable conditions for precipitation efficient storms, some high rainfall rates between 1 to 3 inches per hour, will be possible. This will bring about the potential for some locally heavy rainfall that may lead to localized urban street type flooding. Therefore, WPC has outlined southwest and south central Louisiana in a Marginal Risk (risk level 1 out of 4) of Excessive Rainfall for today and Thursday, and for southeast Texas and southwest Louisiana on Friday. Rua LONG TERM [Saturday through Tuesday]... With the inverted upper level trof moving inland over eastern Texas where it will dissipate by late Saturday, the region will revert back to the pattern seen through much of the last couple of weeks. Weak ridging will build back in across east Texas while a fairly expansive tropical airmass will remain in place across the northern gulf. Scattered to numerous, diurnally driven, storms will develop each day by late morning and continue through early evening. More widespread storms are expected across south central Louisiana where the influence of the upper ridging will be less pronounced. Guidance is depicting some form of another inverted upper trof developing in the northeastern gulf by the middle of next week, but there is little spatial or temporal continuity with it. Any synoptic support in the very tropical airmass will elevate PoPs further and the forecast will continue to reflect PoPs above climatological normals through mid week. Jones 66 MARINE... Surface high pressure ridging across the northern Gulf of Mexico will maintain a light to occasionally moderate onshore flow through the end of the week into the weekend. An upper level disturbance moving across the northwest Gulf will help provide numerous showers and thunderstorms through the end of the week. Rua && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 3, 4:27 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 427 AM CDT Wed Aug 3 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 427 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Numerous showers and thunderstorms expected east of a Leesville to Lake Charles line. Some locally heavy rainfall may occur due to high rainfall rates between 1 and 3 inches per hour with the stronger storms. A Marginal Risk (level 1 out of 4) Potential for Excessive Rainfall has been outlined for that area. Occasional to frequent cloud to ground lightning will also be possible. More isolated activity can be expected for southeast Texas with hotter conditions with afternoon heat index readings around 105 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The Marginal Risk Potential for Excessive Rainfall will continue for southwest and south central Louisiana on Thursday and for southeast Texas and southwest Louisiana on Friday. There will be a daily chance for thunderstorms during the period. Besides some locally torrential downpours, occasional cloud to ground lightning can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 427 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms expected to form east of Cameron, with isolated thunderstorms west of Cameron. Occasional cloud to water lightning will be the main hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous thunderstorms will continue through the end of the week, with scattered thunderstorms for the weekend into early next week. Locally higher winds and seas, torrential rainfall greatly reducing visibility, and occasional cloud to water lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 12:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM FLASH FLOOD SAINT MARTINVILLE 30.12N 91.83W
08/03/2022 ST. MARTIN LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Aug 3, 12:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 E CADE 30.09N 91.87W
08/03/2022 M5.14 INCH ST. MARTIN LA MESONET
MESONET STATION CADL1 ULL CADE FARM
LAFAYETTE13 SE LA US.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:33 AM CDT | Flash Flood Warning | LCH | Avoyelles, Saint Landry, Saint Martin | 3 hr |
| Aug 3, 12:06 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin | 114 min |
| Aug 3, 12:24 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Vermilion | 3 hr |
| Aug 3, 1:57 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Aug 3, 2:59 PM CDT | Special Weather Statement | LCH | Rapides | 61 min |
| Aug 3, 3:12 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Aug 3, 3:55 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| Aug 3, 5:06 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.